There are a lot of allergy medications available over the counter now and many multi-symptom cold medications include ingredients that are used to treat allergies. But do they actually help if you are suffering from a cold and not allergies? Results are conflicting as to whether or not allergy medications — also known as antihistamines — relieve symptoms that are caused by colds. Some studies have found that they are effective at relieving symptoms such as a runny nose and itchy, watery eyes but others have not. Antihistamines xllergy a class of medications that inhibit the histamine reaction in the body. Our bodies create histamine when they are exposed to an allergen or in response to an infection. The histamine is what causes typical allergy symptoms such as sneezing, itching, and runny nose.
If your nose is starting to twitch and you realize you were sitting next to a sneezer at the movie theater 2 nights ago, a cold may be the cause. Colds generally linger for 3 days to about a week, but symptoms can last up to 2 weeks in some people.
Starting to feel better after a couple of days is a sign you're probably on the mend from a cold. If you're getting worse, your cold may become a bacterial infection. If wjat last more than 1 to 2 weeks or get worse after about 5 days, you should see a doctor.
Cold & Allergy Relief Uses, Side Effects & Warnings - gzbc.lion-wolf.ru
Allergy symptoms will last for as long as you're exposed to your trigger. If your trigger is pollen and you spend most of the spring months outdoors, you could be facing symptoms for the whole season. Related to Allergies Allergies or Cold? Allergies Reference. We have made some changes to our site and copd need you to create a new password in order to login.So which one is it -- a cold or allergies? Before you open your medicine cabinet and start to search for relief, you need to know which type of medicine you need. Colds and allergies need. Nov 12, · Cold medicine has an antihistamine in it, and allergy medicine is an antihistamine, so you are getting a double dose of the antihistamine. Which could be good, bad, OK, or potentially fatal, depending on your situation. Analgesic/antipyretic medications are often sold in combination with other ingredient(s) to treat cold/flu/allergy symptoms. Antihistamines are commonly used to block the histamine effect that causes the symptoms of an allergic reaction, including swelling, congestion, irritation, and itching.
Click send to recieve an email with instructions on how to create your new password. Allergies vs.
Allergies or Cold? – Allergy Guide | ZYRTEC®
Find out which one you might have to help get relief. Take this quiz, and muddle no more! Do you have a runny ehatAnalgesic/antipyretic medications are often sold in combination with other ingredient(s) to treat cold/flu/allergy symptoms. Antihistamines are commonly used to block the histamine effect that causes the symptoms of an allergic reaction, including swelling, congestion, irritation, and itching. Nov 12, · Cold medicine has an antihistamine in it, and allergy medicine is an antihistamine, so you are getting a double dose of the antihistamine. Which could be good, bad, OK, or potentially fatal, depending on your situation. Mar 20, · Cold & Allergy Relief is a combination medicine used to treat symptoms of the common cold or seasonal allergies, including sneezing, runny or stuffy nose, and itchy, watery eyes. Cold & Allergy Relief may also be used for purposes not listed in this medication guide/
YES A thin, clear discharge is most likely a sign of allergies. Do you have a fever? YES One symptom of a cold can be a low-grade fever.
Taking Allergy Medications for a Cold
Do you have aches and pains? Did your symptoms develop fast or slow? Fast Allergy symptoms typically flare up as soon as you come into contact with an allergen. Slow Cold symptoms have a gradual onset and might take several days to develop.
Is the weather warm or chilly? If you do not have a dose-measuring device, ask your pharmacist for one.
Call your doctor if your symptoms do not improve after 7 days of treatment, or if you have a fever with a headachecough, or skin rash. This medication can cause unusual results with allergy skin tests. Tell any doctor who treats you that you are taking an antihistamine.
Treating Colds and Allergies
If you need surgery, tell the surgeon ahead of time if you have taken a cold medicine within the past few days. Since cold medicine is taken as needed, you may not lalergy on a dosing schedule. If you are taking the medication regularly, take the missed dose as soon as you remember.
Skip the missed dose if it is almost time for your next scheduled dose. Do not take extra medicine to make up the missed dose. This medication may impair your thinking or reactions.
Be careful if you drive or do anything that requires you to be alert. Drinking alcohol can increase certain side effects of chlorpheniramine and phenylephrine. Ask a doctor or pharmacist before using any other cold, allergy, or sleep medicine. Taking certain products together can cause you to get too much of a certain drug.
Check the label to see if a medicine contains an antihistamine or decongestant.
Get emergency medical help if you have signs of an allergic reaction: hives ; allergyy breathing; swelling of your face, lips, tongue, or throat.
This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects.
Ask a doctor or pharmacist before using this medicine if you are also using any other drugs, including prescription and over-the-counter medicines, vitaminsand herbal products. Some medicines can cause unwanted or dangerous effects when used together. Not all possible interactions are listed mesicine this medication guide. Taking this medicine with other drugs that make you sleepy or slow your breathing can worsen these effects.